Alert archive / Georgia / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Charleston, SC

February 20, 20155 counties in South Carolina; 8 counties in Georgia

NWS Charleston, SC issued this wind chill advisory at Feb 20, 2015, 12:51 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Feb 20, 2015, 4:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 12:51 AM EST (05:51 UTC)
In effect from
Feb 20, 2015, 4:00 AM EST
Expired
Feb 20, 2015, 10:00 AM EST
In force
6 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS42 KCHS 200551
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201400-
/O.CAN.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
/O.NEW.KCHS.WC.Y.0004.150220T0900Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
1251 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST THIS
MORNING.

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 8 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-201400-
/O.CON.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1251 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN 
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 10 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
2 follow-up statements
987 
WWUS42 KCHS 200808
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
308 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201500-
/O.CON.KCHS.WC.Y.0004.150220T0900Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
308 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 5 TO 10 DEGREES ABOVE ZERO.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-201500-
/O.CON.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
308 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN 
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 7 TO 14 DEGREES ABOVE ZERO.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
286 
WWUS42 KCHS 201451
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
951 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201600-
/O.EXP.KCHS.WC.Y.0004.000000T0000Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
951 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WIND CHILLS ARE NO LONGER WITHIN ADVISORY THRESHOLDS AS
TEMPERATURES HAVE RISEN THROUGH THE MORNING. THE WIND CHILL
ADVISORY WILL THUS BE ALLOWED TO EXPIRE.

$$

GAZ117-119-139-141-SCZ048>052-201600-
/O.EXP.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
951 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WIND CHILLS ARE NO LONGER WITHIN ADVISORY THRESHOLDS AS
TEMPERATURES HAVE RISEN THROUGH THE MORNING. THE WIND CHILL
ADVISORY WILL THUS BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 10:02 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 19, 10:02 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EST THU FEB 19 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD IN THROUGH FRIDAY. A COASTAL TROUGH
WILL DEVELOP FRIDAY NIGHT AND SATURDAY...THEN LIFT NORTH ON SUNDAY
AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE THROUGH
LATE SUNDAY NIGHT AND MONDAY AND POSSIBLY STALL OFF THE SOUTHEAST
COAST. A WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT EARLY
NEXT WEEK...FOLLOWED BY COLDER CANADIAN HIGH PRESSURE BY THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD HIGH PRESSURE WILL MOVE INTO THE CENTRAL APPALACHIANS OVERNIGHT
WITH COLD ADVECTION AND CLEAR SKIES PERSISTING ACROSS SC/GA. THIS
EVENING...A STEADY STREAM OF PRES RISES CONTINUES WITH CLOSE TO 1
MB PER HOUR INCREASES NOTED SINCE 00Z. MOST OBSERVATIONS AT 02-03Z
CONTINUE TO HIGHLIGHT WINDS IN THE 5-7 KT RANGE WITH READINGS AT
THIS HOUR IN THE MID TO UPPER 20S. CRITICAL TEMP FORECASTS ARE
VERY TRICKY LATER TONIGHT AS LOW LEVEL FLOW VEERS TO A MORE
NORTHERLY COMPONENT AND MANY AREAS INLAND DECOUPLE. THERE IS
SNOWPACK WELL TO OUR NORTH ACROSS THE NORTHER TIER OF NORTH
CAROLINA BUT IT APPEARS SOME OF THE LATEST GUIDANCE IS PICKING UP
ON DRAINAGE EFFECTS FROM THE SURGE OF -13C 925 MB TEMPS EXPECTED
TO DIVE INTO THE CHARLESTON TRI-COUNTY AREA LATE. THUS THE LOWER
TEMPS ACROSS PARTS OF COASTAL SOUTH CAROLINA AND THE PEE DEE. AT
KCHS...LOCAL LAMP GUIDANCE HAS TRENDED MUCH COLDER THAN EARLIER
RUNS AND NOW SUGGESTS MIN TEMPS COLDER THAN ADVERTISED IN THE
10-15 DEGREE RANGE. GIVEN CURRENT TRENDS WE WERE HESITANT TO MAKE
MORE THAN GENERAL TWEAKS TO THE PUBLIC FORECAST THIS EVENING. THE
WIND CHILL ADVISORY REMAINS IN PLACE WITH SOME LOCATIONS DIPPING
INTO THE UPPER SINGLE DIGITS OR LOWER TEENS WITH THE LINGERING
BREEZES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...STRONG SURFACE HIGH PRESSURE WILL MOVE OVER THE MID
ATLANTIC STATES AND CAROLINAS...EVENTUALLY SHIFTING OFF THE COAST
WITHIN INCREASINGLY ZONAL FLOW ALOFT. CLOUD COVER WILL INCREASE AS
THE DAY PROGRESSES...AND WHEN COMBINED WITH THE ALREADY COLD AIR
MASS STILL LINGERING IN PLACE...EXPECT TEMPERATURES TO ONCE AGAIN BE
SUPPRESSED FAR BELOW NORMAL. TEMPERATURES WILL ONLY PEAK IN THE
UPPER 30S CHARLESTON TRI COUNTY TO THE MID 40S NEAR THE ALTAMAHA
RIVER IN SOUTHEAST GEORGIA...POSSIBLY REACHING OR EXCEEDING RECORD
LOW MAX TEMPERATURES FOR FEBRUARY 20. SURFACE WINDS WILL STEADILY
VEER FROM NORTHEAST TO EAST OVERNIGHT...AS THE CENTER OF HIGH
PRESSURE MOVES OFFSHORE AND A COASTAL TROUGH DEVELOPS TOWARD
DAYBREAK SATURDAY. THE INSULATING EFFECTS OF SKY COVER...ALONG WITH
A MORE SOLIDLY ONSHORE FLOW...WILL SUPPORT LOW TEMPERATURES 10
DEGREES WARMER THAN THE PREVIOUS NIGHT. EXPECT TEMPERATURES TO FALL
INTO THE UPPER 20S INLAND TO THE LOW 30S SOUTH AND EAST...STILL WELL
BELOW NORMAL.

SATURDAY...THE AIR MASS WILL CONTINUE TO MODIFY AS SURFACE HIGH
PRESSURE STEADILY SHIFTS FARTHER OUT TO SEA...WITH AN UPSTREAM COLD
FRONT SLOWLY APPROACHING THE APPALACHIAN REGION. THE COASTAL TROUGH
WILL SHARPEN JUST OFFSHORE DURING THE DAY AND THEN DAMPEN/LIFT NORTH
OVERNIGHT. MOISTURE CONVERGENCE ALONG THE COASTAL TROUGH WILL
SUPPORT INCREASING SHOWER COVERAGE OVER THE MARINE ZONES. ISOLATED
TO SCATTERED SHOWERS COULD ALSO MOVE ONSHORE INTO THE SOUTH CAROLINA
COASTAL COUNTIES AND PERHAPS CHARLESTON TRI COUNTY REGION FOR A FEW
HOURS IN THE AFTERNOON/EARLY EVENING....WHEN THE LIFTING TROUGH
MAKES ITS CLOSEST APPROACH. TEMPERATURES WILL BE NOTABLY WARMER
WITHIN THE TRANSITIONING PATTERN...REACHING THE UPPER 50S NORTH TO
THE MID 60S SOUTH...STILL BELOW SEASONAL NORMALS. SURFACE FLOW WILL
LIKELY BE FROM THE SOUTH BY THE NIGHTTIME PERIOD...KEEPING
TEMPERATURES FROM FALLING BEYOND THE UPPER 40S TO LOW 50S.

SUNDAY...THE COLD FRONT WILL CROSS OVER THE APPALACHIAN
REGION...HOWEVER GIVEN THE LOW AMPLITUDE PATTERN ALOFT...WILL MOVE
QUITE SLOWLY TOWARD THE EAST COAST. ECMWF INDICATES MORE
PRECIPITATION AHEAD AND ALONG THE FRONT...WHILE THE GFS SHOWS VERY
LITTLE INITIAL RAIN COVERAGE OVER THE FORECAST AREA THROUGH SUNDAY
AFTERNOON. WILL LEAN TOWARD THE DRIER SOLUTION CONSIDERING THE LACK
OF STRONG FORCING ALOFT AND REMAIN RATHER CONSERVATIVE WITH RAIN
CHANCES. WILL CAP RAIN POTENTIAL IN THE 20 TO 30 PERCENT
RANGE...HIGHEST ACROSS FAR SOUTHWEST ZONES. SEA FOG COULD BECOME A
CONCERN GIVEN FAVORABLE SOUTHERLY TRAJECTORIES AND MORE HUMID AIR
OVER-RIDING THE COOLER SHELF WATERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LARGE SCALE PATTERN REVEALS A ZONAL FLOW ALOFT INTO EARLY NEXT
WEEK THAT EVENTUALLY EVOLVES INTO MORE OF A BROAD COLD TROUGH BY MID
WEEK. THE PROGRESSION OF THE COLD FRONT WILL BE RATHER SLUGGISH
EARLY IN THE EXTENDED PERIODS GIVEN THAT THE FRONT IS STILL ORIENTED
SOMEWHAT PARALLEL TO THE FLOW ALOFT. THIS CAUSES THE FRONT TO STALL
OFF THE SE COAST EARLY NEXT WEEK...BEFORE THERE IS ENOUGH PUSH FROM
COLDER CANADIAN HIGH PRESSURE BY MID WEEK. THERE REMAIN INDICATIONS
THAT A WAVE OF LOW PRESSURE WILL FORM ALONG THE STATIONARY FRONT NOT
TOO FAR OFFSHORE...CAUSING ENOUGH FORCING/LIFT TO MAINTAIN CHANCE
POPS EARLY NEXT WEEK. THE LOW PULLS AWAY BY MID WEEK AND ALTHOUGH
COLDER AIR FILTERS IN...THE MOISTURE SHOULD BE SCOURED OUT BY THEN
TO NOT CAUSE ANY WINTER-WEATHER CONCERNS.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
VFR.

EXTENDED AVIATION OUTLOOK...VFR WEATHER INTO SATURDAY. MVFR OR LOWER
CONDITIONS PROBABLE LATE SATURDAY INTO SUNDAY AS A COASTAL TROUGH
DEVELOPS OVER THE ATLANTIC. ADDITIONAL FLIGHT RESTRICTIONS POSSIBLE
SUNDAY NIGHT INTO MONDAY AS THE NEXT COLD FRONT MOVES INTO THE
AREA.

&&

.MARINE...
NEAR SHORE WATERS HAVE SURGED THIS EVENING AS COLD AIR CONTINUED
TO BUILD IN WITH STEADY SURFACE PRES RISES. WE HOISTED A SMALL
CRAFT ADVISORY EARLIER FOR NEAR SHORE WATERS WITH FREQUENT GUSTS
TO 25 KT UNTIL AT LEAST MIDNIGHT. THE ADVISORY FOR THE OUTER
GEORGIA WATERS EXTENDED A BIT LONGER. CONDITIONS SHOULD BEGIN TO
TREND DOWNWARD LATER TONIGHT BUT THERE WILL REMAIN SOME IMPRESSIVE
THERMAL GRADIENTS BETWEEN LAND AND THE GULF STREAM. SEAS IN THE
OFFSHORE FLOW MAINLY 2 TO 4 FT WITH SOME 5 FT SEAS WELL OFF THE
COAST BEYOND 30-40 NM.

FRIDAY THROUGH SATURDAY...STRONG ARCTIC HIGH PRESSURE FRIDAY
MOVES THROUGH THE MID-ATLANTIC REGION AND INTO THE ATLANTIC FRIDAY
NIGHT AND SATURDAY. A COASTAL TROUGH WILL DEVELOP NEAR THE WESTERN
WALL OF THE GULF STREAM BY SATURDAY...WITH WINDS GRADUALLY VEERING
TO THE EAST AND SOUTHEAST ACROSS MOST MARINE ZONES ACCORDINGLY.
WINDS AND SEAS REMAIN BELOW ANY SMALL CRAFT ADVISORY CONDITIONS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE COASTAL TROUGH LIFTS NORTH
AND WEAKENS AS ATLANTIC PRESSURE HIGH MOVES FARTHER EAST. THERE IS
AN INCREASING CONCERN FOR THE DEVELOPMENT OF SEA FOG AS A WARMER AND
HUMID AIR MASS RETURNS WITH A DECENT RESIDENCE TIME OVER THE COOLER
NEAR SHORE WATERS. WILL CONTINUE TO MENTION THE POTENTIAL FOR SEA
FOG IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH TUESDAY...THE NEXT COLD FRONT WILL SLOWLY ARRIVE FROM
THE NORTHWEST...YET POTENTIALLY STALLS OVER OR NEAR THE MARINE
ZONES. A WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT AS HIGH
PRESSURE BUILDS FROM THE NW. SMALL CRAFT ADVISORIES ARE POSSIBLE AS
A RESULT.

&&

.CLIMATE...
RECORD LOW MAX TEMPS FOR FEBRUARY 19 WERE BROKEN AT
SAVANNAH...NORTH CHARLESTON...AND DOWNTOWN CHARLESTON TODAY.

RECORD LOWS FOR FEBRUARY 20...
NORTH CHARLESTON /KCHS/...22 LAST SET IN 1968
DOWNTOWN CHARLESTON /KCXM/...28 SET IN 1958
SAVANNAH /KSAV/...22 SET IN 1958

RECORD LOW MAX TEMPS FOR FEBRUARY 20...
NORTH CHARLESTON /KCHS/...44 SET IN 1959
DOWNTOWN CHARLESTON /KCXM/...44 SET IN 1978
SAVANNAH /KSAV/...44 SET IN 1908

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND CHILL ADVISORY UNTIL 10 AM EST FRIDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...WIND CHILL ADVISORY UNTIL 10 AM EST FRIDAY FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR AMZ350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...WMS
LONG TERM...
AVIATION...WMS
MARINE...
CLIMATE...
Hazardous weather outlook, Feb 19, 4:04 PM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EST THU FEB 19 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-202115-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
404 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

DENSE FOG...A MUCH WARMER AND MORE HUMID AIR MASS WILL MOVE OVER
THE COOLER LAND AND NEARBY ATLANTIC WATERS...RESULTING IN THE RISK
FOR FOG SATURDAY NIGHT INTO SUNDAY NIGHT. IF THE FOG COVERAGE IS
SUFFICIENT AND DENSE ENOUGH...DENSE FOG ADVISORIES WOULD BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-202115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
404 PM EST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Chill Advisories in Georgia, 2015Wind Chill Advisories in South Carolina, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.